MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513)
Date of Event 10/14/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a pentaray nav high-density mapping catheter and the patient experienced cardiac arrest / cardiac tamponade / perforation that required cpr, pericardiocentesis, blood transfusion.The patient died.After mapping in the left atrium with the pentaray catheter the transseptal access was lost.The physician performed another transseptal puncture and proceeded with the cryo catheter to delivery therapy in the left atrium.While delivering therapy around the lipv (left inferior pulmonary vein) and the ganglionic plexi the patient "went vagal." anesthesia notified the physician that the patient and was "losing blood pressure" detected from the arterial line.The physician placed a quad catheter into the right ventricle "to get more pressure into the ventricle." cpr was administered.A code blue was called, and both the cath lab and ep lab x-ray techs continued to do cpr.Other emergency personnel came to provide blood transfusions and medicine for anesthesia.During the emergency, the physician noticed the tamponade via ice (intracardiac echocardiography) and began sucking blood out of the pericardium.After about 30 minutes of giving medicine, doing cpr, and sucking blood from the pericardium, they called the patient deceased.It was theorized that a tear may have occurred around the left atrial appendage around the time of the transseptal punctures, but the actual cause of the events were unknown.The physician's opinion on the cause of the adverse event was procedure and patient condition.The cause of death was loss of blood pressure and cardiac tamponade.The perforation was located just below the rib cage.
 
Additional Manufacturer Narrative
On 26-nov-2024, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.The lot number was reported as unavailable.As a result, the mre review cannot be conducted.Should the correct lot number be made available at a later date, the complaint file will be reopened and an mre review will be performed and documented.¿ as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20636885
Report Number2029046-2024-03604
Device Sequence Number20709594
Product Code MTD
UDI-Device Identifier10846835009613
UDI-Public10846835009613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD128205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC CRYO ABLATION SYSTEM (CATHETER INCLUDED).; UNSPECIFIED QUAD CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite